How can we help you?
Your enquiry will be reviewed with no obligation.
Investigation needed after Nurofen Plus mix-up
A defective product expert has joined calls for an investigation into how a batch of Nurofen Plus came to be tainted with the antipsychotic drug, Seroquel XL.
Sam Harmel, a partner at Fentons Solicitors LLP, said: “Seroquel XL is a prescription-only anti-psychotic drug that is used to treat several disorders including schizophrenia, mania and bi-polar disorder. Nurofen Plus is a painkiller containing codeine and ibuprofen that is only available from behind pharmacy counters.
The Medicines and Healthcare products Regulatory Agency (MHRA) has issued a safety warning after it was confirmed that thousands of packets of Nurofen Plus were found to have been mixed with 50mg doses of Seroquel XL at a wholesalers. Three contaminated cases have so far been identified in South London.
“The two drugs, Seroquel XL and Nurofen Plus are very different products that aren’t even manufactured by the same company,” said Sam. “A mix-up like this is a serious matter and the manufacturers need to thoroughly investigate how such an error could have occurred.”
The affected 32-tablet packs are in batches numbered 13JJ which has an expiry date of March 2014, and 57JJ and 49JJ which both expire in May 2014. Each of the affected batches contains between 4,000 and 7,500 packs, amounting to around half a million tablets.
“Packets from the tainted batches have already been distributed across the UK,” said Sam. “It is however, known that not all packets have been affected. The large capsules of Seroquel XL 50mg tablets have gold and black packaging while the smaller Nurofen Plus tablets have silver and black packaging.
The MHRA’s Defective Medicines Report Centre (DMRC) has urged anyone who may have bought any of the affected packets of Nurofen Plus to return them to the pharmacy they were bought from. Customers have been told they can also report affected packets to the DMRC on 020 3080 6574.
“I would urge Nurofen Plus customers to remain vigilant,” said Sam. “Seroquel can cause sleepiness and anyone who may have accidentally taken the drug is advised not to drive or operate any tools or machinery until they can assess how the tablets may have affected them.
“For a healthy adult, a single dose of Seroquel is unlikely to cause any significant problems,” added Sam. “However, for anyone with an existing medical condition, or anyone already on medication who feels unwell after accidentally taking Seroquel, it is important they speak to a pharmacist or doctor as soon as possible.”
How can Fentons help?
Fentons has a specialist department experienced in handling claims for victims of defective products. If you or a family member has suffered an injury that was not your fault, you could be entitled to make a claim for compensation.
If you think that you have a case or require further information, contact Fentons on 0800 019 1297 or fill in the online claims questionnaire.
Read more: Sky
- Speak to a solicitor from day one
- No win, no fee
- Specialist personal injury solicitors
- Law Society accredited
- National Coverage
Latest Case Studies